I just got a copper IUD put in yesterday. I am having a lot of cramping and sharp pain. Is that normal? I have taken 800mg of IBp and it doesn't seem to help at all. I am in a LOT of pain. could something be wrong already?


Some pain and bleeding,

Some pain and bleeding, and/or cramps may occur during the first few weeks after insertion. However, if these symptoms continue or are severe you should report them to your doctor right away. Pain can be a sign of several different serious problems. It could mean your uterus is too small for the IUD, especially if you have never had a child before.

Bleeding and pain can also be a sign of infection or pelvic inflammatory disease (PID). PID can cause serious problems such as infertility, ectopic (tubal) pregnancy, constant pelvic pain, or even death. If the symptoms don't go away, call your doctor, as this could be serious.

There are many potential risks connected with the IUD and you want to be sure you are fully informed. Visit the page right on this site about the ParaGard IUD at http://www.contracept.org/iud-paragard.php -- then scroll to the bottom where it describes the health risks and side effects.

Best of luck,
Dr. Williams

Monnica Williams, Ph.D.
Sex Education Advisor. www.MonnicaWilliams.com.

STD Facts and Photos: www.STDsInColor.com.
Free Pregnancy Testing Centers: 800-395-HELP.

 
disclaimer

The information provided on Contracept.org is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her health professional. This information is solely for informational purposes and does not constitute the practice of medicine. We encourage all visitors to see a licensed physician or nutritionist if they have any concerns regarding health issues related to diet, personal image and any other topics discussed on this site. Neither the owners or employees of Contracept.org nor the author(s) of site content take responsibility for any possible consequences from any treatment, procedure, exercise, dietary modification, action or application of medication which results from reading this site. Always speak with your primary health care provider before engaging in any form of self treatment. Please see our Legal Statement for further information.

randomness